Hail, Cuming
- When
- June 24, 8:35 PM CST
- Where
- Cuming County, 6 mi N of Beemer
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.017, -96.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 24, 1:15 PM CST, 7 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 215 PM CDT FRI JUN 24 2005 .DISCUSSION... THE CHANCE FOR SHOWERS/THUNDERSTORMS FROM NOW THROUGH SATURDAY IS THE MAIN FORECAST ISSUE IN THE SHORT TERM. SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWED A FRONTAL BOUNDARY EXTENDING FROM NWRN IA INTO LOW PRES OVER KS NEAR KHLC. THIS WILL BE THE MAIN FOCUS FOR CONVECTION OVERNIGHT. WATER VAPOR SATELLITE IMAGERY SHOWED A WEAK TROPICAL CONNECTION OF MOISTURE FROM MEXICO THRU CO...THEN INTO THE DKTS AND MN. WRN AND NRN NE WERE ALSO IN THIS MOIST PLUME. 18Z OAX SOUNDING WAS NOT A LOT DIFFERENT THAN THE 12Z VERSION...BUT DID HAVE MORE MOISTURE AROUND 550 MB AND PRECIPITABLE WATER HAD INCREASED TO A LITTLE OVER 1.40 INCHES. 12Z GFS AND NAM MODELS WERE IN DECENT AGREEMENT WITH FRONTAL LOCATION...BUT DID NOT AGREE ON THE GENERATION OF PCPN TONIGHT. GFS TRIES TO FOCUS ACTIVITY IN THE NORTH AND CENTRAL WHILE THE NAM SUGGEST CENTRAL AND THEN SOUTH. A BLEND OF THE TWO HAS BEEN USED FOR OVERNIGHT...SINCE A COMPROMISE OF THEIR SURFACE PATTERN VERIFIED BEST AT 18Z. BULK SHEAR VALUES ARE EXPECTED TO DECREASE BY 06Z. UNTIL THEN...SOME SUPERCELL STORMS WILL BE POSSIBLE... WITH STRONG WINDS AND LOCALLY HEAVY RAIN. THE FREEZING LEVEL IS AND SHOULD REMAIN PRETTY HIGH...SO IT WILL BE DIFFICULT TO GET LARGE HAIL...BUT NOT IMPOSSIBLE. ACTIVITY SHOULD TRY TO FOCUS MAINLY IN NRN IA AFTER 06Z AS LOW LEVEL JET VEERS. IN REGARDS TO SATURDAY...A LOT DEPENDS ON WHAT HAPPENS OVERNIGHT. WILL STAY WITH SCENARIO OF FRONTAL BOUNDARY PROBABLY FROM NWRN KS TO SRN IA INITIALLY...BUT TRYING TO LIFT NORTH DURING THE DAY. INCREASED POPS A LITTLE FOR SATURDAY. THE FRONT SHOULD LIFT EVEN FARTHER NORTH SATURDAY NIGHT INTO SUNDAY. LEFT HIGHER POPS OVER THE NRN ZONES FOR SATURDAY NIGHT...THEN HAVE SUNDAY DRY AS THE BETTER PARAMETERS SHIFT INTO ND AND NRN MN WITH THE FRONT. HOT CONDITIONS APPEAR ON TAP FOR SUNDAY...AND LEFT HIGHS RANGING FROM THE LOWER TO MID 90S. BEST FOCUS FOR PCPN WILL BE TO OUR NORTH AND WEST SUNDAY NIGHT...SO KEPT FORECAST DRY. HOWEVER... THE PATTERN SHOWS A 40 TO 50 KT LOW LEVEL JET AND FAIRLY STEEP MID LEVEL LAPSE RATES. THAT IS FAVORABLE FOR ACCAS DEVELOPMENT WHICH COULD DEVELOP INTO ISOLATED STORMS. COLD FRONT WILL TRY TO PUSH IN FROM THE NW MONDAY NIGHT...SO FELT AT LEAST A SLIGHT CHANCE WAS NEEDED. BETTER CHANCE SHOULD COME MID WEEK WHEN ECMWF AND GFS BOTH BRING A FAIRLY STRONG DISTURBANCE UP FROM THE SW. AFTER THAT PASSES...IT LOOKS DRY WITH NEAR NORMAL TEMPERATURES. .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 455 PM CDT FRI JUN 24 2005 IAZ043-055-NEZ011-012-015>018-030>034-042>045-050>053-065>068-078- 088>093-251100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-MONONA IA- NEMAHA-OTOE-PAWNEE-PIERCE-PLATTE-RICHARDSON-SALINE-SARPY-SAUNDERS- SEWARD-STANTON-THURSTON-WASHINGTON-WAYNE- 455 PM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT. DAMAGING WINDS AND AREAS OF LOCALLY HEAVY RAIN SHOULD BE THE MAIN HAZARDS...BUT SOME STORMS COULD ALSO PRODUCE LARGE HAIL. PARTS OF NORTHEAST NEBRASKA HAVE VERY WET SOIL CONDITIONS FROM STORMS THAT OCCURRED MONDAY NIGHT. IF HEAVY RAIN FALLS IN NORTHEAST NEBRASKA... SOME FLOODING IS POSSIBLE. A FRONTAL BOUNDARY IS LOCATED FROM NORTHEAST IOWA TO NORTHWEST KANSAS. STORMS ARE EXPECTED...ESPECIALLY ALONG AND NORTH OF THE FRONT. THE FRONT SHOULD SAG SOUTH TONIGHT...THEN START LIFTING BACK NORTH ON SATURDAY. ISOLATED SEVERE WEATHER MAY OCCUR ON SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS IS MONDAY NIGHT. THERE WILL ALSO BE A CHANCE FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR HAZARDOUS WEATHER IN THAT TIME-FRAME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL PROBABLY BE NEEDED THIS EVENING. IAZ056-069-079-080-090-091-251100- FREMONT IA-MILLS IA-MONTGOMERY IA-PAGE IA-POTTAWATTAMIE IA-SHELBY IA- 455 PM CDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST IOWA. .DAY ONE...TONIGHT AND SATURDAY SEVERE STORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT. DAMAGING WINDS AND AREAS OF LOCALLY HEAVY RAIN SHOULD BE THE MAIN HAZARDS...BUT SOME STORMS COULD ALSO PRODUCE LARGE HAIL. A FRONTAL BOUNDARY IS LOCATED FROM NORTHEAST IOWA TO NORTHWEST KANSAS. STORMS ARE EXPECTED...ESPECIALLY ALONG AND NORTH OF THE FRONT. THE FRONT SHOULD SAG SOUTH TONIGHT...THEN START LIFTING BACK NORTH ON SATURDAY. ISOLATED SEVERE WEATHER MAY OCCUR ON SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE NEXT CHANCE FOR THUNDERSTORMS IS MONDAY NIGHT. THERE WILL ALSO BE A CHANCE FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR HAZARDOUS WEATHER IN THAT TIME-FRAME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED THIS EVENING. MILLER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
410 PM CDT FRI JUN 24 2005
IAZ056-069-079-080-090-091-250400-
...SEVERE THUNDERSTORM WATCH 518 HAS BEEN ISSUED UNTIL 11PM FOR THE
FOLLOWING COUNTIES
IN SOUTHWEST IOWA
SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT AND PAGE.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
930 PM CDT FRI JUN 24 2005
IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-251000-
...SEVERE THUNDERSTORM WATCH 521 IS IN EFFECT UNTIL 5 AM CDT FOR THE
FOLLOWING COUNTIES...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY AND POTTAWATTAMIE
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
SARPY
THIS REPLACES WATCH 518...WHICH IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES IN SOUTHWEST IOWA
MILLS...MONTGOMERY...FREMONT...AND PAGE.
JPThe Omaha radar (KOAX), 86 km away, was scanning. The volume nearest the first event began at 02:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456868.